MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0611CSFMX
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f201100111 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "the physician tried repositioning the optimax soft 6x11 4 times.Decided to pull coil out and try a optimax 5x7.One loop was left in the aneurysm and the coil detached.He decided to push the coil in but one of the loops protruded in the a2.Tried to wire a2 but could not.Left patient as is.Will retry tomorrow." follow up ((b)(6) 2021): "the physician had to advanced the coil into the aneurysm with the pusher after it prematurely detached.He could not pull the coil out because it was through a stent and he did not want to risk the stent moving proximately.Unfortunately one of the loops of the coil protruding into the a1 segment.He tried multiple wires to get around the loop to put in another stent but could not do it and did not want to risk moving the stent that had already been placed in a2.He has decided to wait six weeks from the procedure date, hoping the stent and possibly the protruded loop may endothelialize.At that point in time he will make a decision on what the next steps will be.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Follow up (24-aug-2021): "i spoke with dr.Gupta.The follow-up on this patient was fine.There were no issues." an evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f201100111 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician tried repositioning the optimax soft 6x11 4 times.Decided to pull coil out and try a optimax 5x7.One loop was left in the aneurysm and the coil detached.He decided to push the coil in but one of the loops protruded in the a2.Tried to wire a2 but could not.Left patient as is.Will retry tomorrow." follow up (06-jul-2021): "the physician had to advanced the coil into the aneurysm with the pusher after it prematurely detached.He could not pull the coil out because it was through a stent and he did not want to risk the stent moving proximately.Unfortunately one of the loops of the coil protruding into the a1 segment.He tried multiple wires to get around the loop to put in another stent but could not do it and did not want to risk moving the stent that had already been placed in a2.He has decided to wait six weeks from the procedure date, hoping the stent and possibly the protruded loop may endothelialize.At that point in time he will make a decision on what the next steps will be." follow up (24-aug-2021): "i spoke with dr.Gupta.The follow-up on this patient was fine.There were no issues.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key12139957
Report Number3014162263-2021-00026
Device Sequence Number11615802
Product Code HCG
UDI-Device Identifier00818053025198
UDI-Public00818053025198
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model NumberOPTI0611CSFMX
Device Catalogue NumberN/A
Device Lot NumberF201100111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;